Thunderstorm Wind, McLean
- When
- November 6, 2:35 AM CST
- Where
- McLean County, Beech Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.617, -87.400
Trees were blown down across a roadway.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 5, 2:55 PM CST, 11 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 255 PM CST SAT NOV 5 2005 .DISCUSSION... THE PRIMARY CONCERN FOR THE IMMEDIATE TERM IS THE CHANCE FOR THUNDERSTORMS...SOME POSSIBLY SEVERE...TONIGHT. LATEST WATER VAPOR IMAGERY INDICATES A FAST-MOVING SHORTWAVE TROUGH MOVING INTO CENTRAL KANSAS AS OF MID AFTERNOON. NEAR-RECORD WARMTH HAS HELPED TO BOOST SURFACE-BASED INSTABILITY THIS AFTERNOON TO MINIMAL LEVELS. IN ADDITION...THE 18Z SOUNDING FROM KSGF DOES INDICATE A SIGNIFICANT CAPPING INVERSION JUST ABOVE 850 MB. THIS INVERSION IS INITIALLY EXPECTED TO INHIBIT CONVECTIVE DEVELOPMENT THROUGH MUCH OF THE AFTERNOON. HOWEVER...AS THE UPPER-LEVEL WAVE PUSHES EAST INTO THE MISSOURI OZARKS THIS EVENING...A COOLING MID LEVEL TEMPERATURE PROFILE SHOULD LEAD TO RAPID THUNDERSTORM DEVELOPMENT ALONG AND JUST AHEAD OF THE EASTWARD ADVANCING COLD FRONT. ONCE THE STORMS DEVELOP...THERE IS THE POTENTIAL FOR SEVERE ACTIVITY GIVEN THE 35 TO 40 KNOT 0-3KM WIND SHEAR FORECAST. A MOST LIKELY SCENARIO WOULD BE FOR SUPERCELL AND MULTICELL DEVELOPMENT AT THE ONSET...WITH THE ENTIRE CONGLOMERATION FOCUSING INTO A FAST- MOVING LINE WITH EMBEDDED BOWING SEGMENTS AS THE NIGHT PROGRESSES. WHILE LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL BE POSSIBLE THIS EVENING...ESPECIALLY OVER SOUTHEAST MISSOURI... DAMAGING WINDS SHOULD BECOME THE PRIMARY CONCERN OVERNIGHT. GENERAL MOVEMENT WILL BE EAST AT 40 TO 50 MPH. FOR MORE DETAILS ON SEVERE STORM POTENTIAL...PLEASE REFERENCE PRODUCTS FROM THE FOLKS AT SPC. BY 12Z SUNDAY...THE COLD FRONT WILL BE EXITING EASTERN SECTIONS OF THE AREA...TAKING ANY LINGERING PRECIPITATION WITH IT. WITH LINGERING MOISTURE IN THE 925-850MB LAYER...SCATTERED CUMULUS DEVELOPMENT IS EXPECTED BY LATE MORNING...WITH THE BEST COVERAGE OVER SOUTHWEST INDIANA AND ADJACENT AREAS. WINDS WILL ALSO BE A FACTOR BOTH TONIGHT AND SUNDAY...WITH SUSTAINED WINDS OF 10 TO 20 MPH BOTH PERIODS...AND SOME GUSTS NEAR 25 MPH ON SUNDAY. DRY CONDITIONS SHOULD PERSIST INTO BOTH MONDAY AND TUESDAY AS TEMPERATURES MODERATE THROUGH THE PERIOD. THERE IS SOME CONCERN OVER THE POTENTIAL FOR PRECIPITATION MONDAY NIGHT AND TUESDAY FROM THE ONSET OF WARM ADVECTION. HOWEVER...IT LOOKS AS THOUGH THE BEST CHANCE FOR PRECIPITATION WILL STAY TO OUR NORTH...SO WE WILL KEEP CONDITIONS DRY FOR NOW. A GREAT DEAL OF UNCERTAINTY DEVELOPS IN THE EXTENDED PORTION OF THE FORECAST BEYOND TUESDAY. THE 06Z RUNS OF BOTH THE GFS AND NAM INDICATE ANOTHER FRONTAL PASSAGE WEDNESDAY INTO WEDNESDAY NIGHT. THESE MODELS THEN PLACE THE AREA IN A COOL NORTHWEST FLOW PATTERN THROUGH THE END OF THE WEEK...WITH INCREASED CLOUDS ACCOMPANYING THE PASSAGE OF AN UPPER-LEVEL TROUGH AND SURFACE FRONT ABOUT FRIDAY. A DRASTIC CHANGE FROM THE PREVIOUS RUNS...THE 12Z GFS LINGERS THE MID WEEK PRECIP CHANCE INTO THURSDAY...WITH THE REGION IN PREDOMINANT WEST/SOUTHWEST FLOW THROUGH THE END OF THE WEEK. THIS WOULD RESULT IN A BETTER CHANCE OF WARM ADVECTION RAINS BY THE END OF THE WEEK. DUE TO THIS LOW CONFIDENCE...WE PREFER TO GO STATUS QUO FOR THIS FORECAST PACKAGE UNTIL MORE CONSISTENCY BECOMES APPARENT IN THE MODELS. BECAUSE OF THIS...WE WILL TAKE AN AVERAGE OF THE MOS GUIDANCE OVER THE PAST 24 HOURS...WHICH WILL RESULT IN A SLIGHT UPWARD REVISION OF TEMPERATURES LATE INTO THE WEEK AND OVER THE UPCOMING WEEKEND. MOS ALSO LOOKS REASONABLE IN THE SHORT-TERM...AND VERY LITTLE CHANGE TO THE GOING TEMPERATURE FORECAST IS NEEDED. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1121 AM CST SAT NOV 5 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 1121 AM CST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON...AHEAD OF A COLD FRONT. THE COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA TONIGHT. IT APPEARS THAT THE THUNDERSTORMS WILL EVOLVE INTO A LINE AND ADVANCE FROM WEST TO EAST ACROSS THE REGION TONIGHT...ALONG AND JUST AHEAD OF THE FRONT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. WIND SPEEDS IN ALL LEVELS OF THE ATMOSPHERE WILL BE RATHER STRONG WHEN THE FRONT MOVES THROUGH...SO DAMAGING WINDS WILL BE THE MAIN THREAT. IN ADDITION...THERE IS A SMALL RISK OF MARGINALLY SEVERE HAIL. THE COLD FRONT AND ASSOCIATED THUNDERSTORM ACTIVITY SHOULD BE EAST OF THE ENTIRE AREA BY ABOUT DAYBREAK SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND TONIGHT. CN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1025 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 5 W VAN BUREN 37.01N 91.10W
11/05/2005 0.75 INCH CARTER MO COUNTY OFFICIAL
DIME SIZE HAIL REPORTED 5 MILES WEST OF VAN BUREN BY THE
COUNTY SHERIFF.
&&
DLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1144 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG TUCKER 36.54N 91.07W
11/05/2005 RIPLEY MO EMERGENCY MNGR
TREES AND POWER LINES DOWN...WIND EST. 60 MPH PLUS
&&
MYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1211 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG ORAN 37.08N 89.65W
11/05/2005 SCOTT MO EMERGENCY MNGR
&&
DLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1251 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 16 W DONIPHAN 36.62N 91.11W
11/05/2005 RIPLEY MO EMERGENCY MNGR
JUST SOUTH OF TUCKER - ISOLATED EXTENSIVE WIND DAMAGE TO
HOUSE, BARN, AND BOAT. SEVERAL TREES DOWN.
&&
RLSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
123 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 AM TSTM WND GST 1 N METROPOLIS 37.17N 88.71W
11/06/2005 52 MPH MASSAC IL TRAINED SPOTTER
&&
DLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
218 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG 5 NE MARION 37.78N 88.88W
11/06/2005 WILLIAMSON IL EMERGENCY MNGR
HOMES DESTROYED. UNKNOWN NUMBER INJURIES.
&&
DLLThe Evansville,IN radar (KVWX), 77 km away, was scanning. The volume nearest the first event began at 08:34 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down across a roadway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480162.